Alert archive / Oklahoma / Tornado Warnings in 2005

Tornado Warning 38, NWS Norman, OK

June 13, 2005Carter County, Oklahoma

NWS Norman, OK issued this tornado warning at Jun 13, 2005, 6:54 PM CDT for Carter County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2005, 6:54 PM CDT (23:54 UTC)
Expired
Jun 13, 2005, 7:30 PM CDT
In force
36 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Carter County, OK

The radar

The Norman radar (KTLX), 101 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 4:20 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2005-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2041 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2005-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 328 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2041 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
752 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
328 m²/s²
0-3 km storm-relative helicity
310 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KOUN 132354
TOROUN
OKC019-140030-
/O.NEW.KOUN.TO.W.0038.050613T2354Z-050614T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
654 PM CDT MON JUN 13 2005

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWEST CARTER COUNTY IN SOUTHERN OKLAHOMA

* UNTIL 730 PM CDT

* AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR RATLIFF
  CITY...MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE GRAHAM...POOLEVILLE...RATLIFF CITY
  AND TATUMS

TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE
WALLS.

LAT...LON 3453 9748 3443 9759 3430 9743 3435 9734
      3446 9731

$$

CMS
1 follow-up statement
000 
WWUS54 KOUN 140009
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
707 PM CDT MON JUN 13 2005

OKC019-140030-
/O.CON.KOUN.TO.W.0038.000000T0000Z-050614T0030Z/
CARTER OK-
707 PM CDT MON JUN 13 2005

...A A TORNADO WARNING CONTINUES UNTIL 730 PM CDT FOR CARTER
COUNTY...

AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO MOVING THROUGH 
NORTHWEST CARTER COUNTY.  THE MOST DANGEROUS PART OF THE STORM WAS 
LOCATED NEAR POOLEVILLE AT 707 PM AND WAS MOVING SOUTHEAST AT 20 
MPH. PEOPLE IN NORTHERN CARTER COUNTY SHOULD MOVE TO A PLACE OF 
SAFETY.

* LOCATIONS IN THE WARNING INCLUDE GRAHAM...MILO AND POOLEVILLE

LAT...LON 3448 9743 3436 9750 3421 9725 3429 9717
      3445 9731

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 13, 2:53 PM CDT, 4 hours 1 minute earlier.

Area forecast discussion, Jun 13, 2:53 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
253 PM CDT MON JUN 13 2005

.DISCUSSION...INITIAL SURFACE BOUNDARY FROM NEAR TUL TO OKC INTO
WRN N TX CONTINUES TO MOVE SLOWLY SEWD THIS AFTN WITH STRONGER
SURGE OF COOLER AIR LOCATED FROM ERN KS SWWD ACROSS NW OK INTO THE
TX PANHANDLE. AMS REMAINS VERY UNSTABLE AHEAD OF THE INIIAL WSHFT
ACROSS SERN HALF OF THE FA...ALTHOUGH WEAK LOW LEVEL CONVERGENCE
AND FAIRLY STG CAP MAY LIMIT DEVELOPMENT. EXPECT STORMS WILL
LIKELY INITIATE TO THE NORTHEAST OF THE FA WHERE CAP IS WEAKER.
QUESTION IS HOW FAR SWWD ALONG THE BOUNDARY WILL STORMS DEVELOP.
WILL CONTINUE WITH SLIGHT CHC/CHC POPS FOR AREAS OF THE FA ALONG
AND AHEAD OF THE BNDRY. IF STORMS CAN INITIATE...PROSPECTS OF SVR
WILL BE HIGH GIVEN DEGREE OF INSTAB. WILL LINGER SOME POPS IN THE
FAR SE FOR TUESDAY AS BNDRY SAGS SWD INTO THAT AREA. MAIN PRECIP
THREAT LOOKS TO REMAIN SOUTH OF THE FA TUESDAY INTO WEDNESDAY.
CHANCES RETURN WEDNESDAY NIGHT AS LOW LVL FLOW COMES AROUND WITH
INCREASING LOW LVL JET AND WNWLY UPR FLOW DEVELOPING. THIS PATTERN
CONTINUES THROUGH ABOUT FRIDAY. WILL LEAVE REMAINDER OF THE FCST
DRY AS UPR RDG BUILDS NEWD INTO THE CNTRL/NRN PLAINS LATE IN THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  66  88  64  89 /  10  10  10  10
HOBART OK         64  88  64  92 /  10  10  10  10
WICHITA FALLS TX  69  90  67  94 /  10  10  10  10
GAGE OK           57  87  58  91 /  10  10  10  10
PONCA CITY OK     61  87  62  89 /  10  10  10  10
DURANT OK         71  88  68  92 /  40  20  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

02/02
Hazardous weather outlook, Jun 13, 6:48 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
648 PM CDT MON JUN 13 2005

OKZ004>048-050>052-TXZ083>090-141300-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PART OF NORTH
TEXAS AND SOUTHERN AND EASTERN OKLAHOMA.

LOCATION...
THE SLIGHT RISK AREA IS EAST OF A LINE FROM SEYMOUR TEXAS..TO
LAWTON...SHAWNEE AND STROUD OKLAHOMA.

TIMING...
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE UNTIL MIDNIGHT.

EXPECTED WEATHER AND IMPACTS...
THUNDERSTORMS MAY PRODUCE HAIL TO GOLFBALL SIZE AND WINDS TO 70 MPH.

DISCUSSION...
A LINE OF STORMS WILL CONTINUE ALONG A SLOW...SOUTH-MOVING COLD
FRONT FROM WESTERN NORTH TEXAS TO SOUTH CENTRAL AND EAST CENTRAL
OKLAHOMA THIS EVENING. MOISTURE-RICH AIR AHEAD OF THIS LINE AND
SURFACE CONVERGENCE ALONG THE FRONT SHOULD SUSTAIN THESE STORMS INTO
LATE EVENING. THE TORNADO THREAT IS SLIM...BUT ONE OR TWO STORMS
COULD PRODUCE ONE IF A SUFFICIENT UPDRAFT CAN BECOME COINCIDENT WITH
LOW-LEVEL VORTICITY ALONG THE SURFACE BOUNDARY.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUN 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.

OTHER HAZARDOUS WEATHER...

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
ISOLATED SEVERE STORMS WILL BE POSSIBLE ACROSS SOUTHERN OKLAHOMA AND
WESTERN NORTH TEXAS TUESDAY AND TUESDAY NIGHT.

THUNDERSTORM CHANCES WILL RETURN TO MOST OF THE REST OF OKLAHOMA AND
NORTH TEXAS WEDNESDAY NIGHT...AND CONTINUE THROUGH FRIDAY NIGHT. THE
WEATHER PATTERN DURING THIS PERIOD WILL BECOME MORE FAVORABLE FOR
THUNDERSTORMS TO FORM DURING THE DAY OVER THE CENTRAL HIGH PLAINS
AND THEN MOVE SOUTHEASTWARD...AFFECTING THE SOUTHERN PLAINS AREA MAINLY
DURING THE OVERNIGHT HOURS.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.

In the hours before

Local storm report, Jun 13, 5:38 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
538 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     HAIL             GERONIMO                34.48N 98.38W
06/13/2005  0.75 INCH        COMANCHE           OK   AMATEUR RADIO

&&

JPIKE
Local storm report, Jun 13, 5:55 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
555 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     HAIL             SEMINOLE                35.23N 96.67W
06/13/2005  1.00 INCH        SEMINOLE           OK   AMATEUR RADIO

&&

JPIKE
Local storm report, Jun 13, 6:28 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
628 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HAIL             4 W TEMPLE              34.27N 98.30W
06/13/2005  0.75 INCH        COTTON             OK   AMATEUR RADIO

&&

SK
Special weather statement, Jun 13, 6:31 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
631 PM CDT MON JUN 13 2005

OKZ041-045-046-TXZ090-132345-
CARTER OK-CLAY TX-JEFFERSON OK-MURRAY OK-
631 PM CDT MON JUN 13 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER...CLAY...JEFFERSON
AND MURRAY COUNTIES.

A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM NEAR STRATFORD
TO JUST NORTHEAST OF BURKBURNETT TEXAS AT 631 PM CDT...MOVING
SOUTHEAST AT 10 MPH.  RADAR INDICATED ELEVATED ROTATION IN TWO OF
THESE STORMS AS THEY MOVED OVER WALTERS AND DUNCAN... RESPECTIVELY.
LOW-LEVEL WINDS FLOWING SOUTHEAST IN ADVANCE OF THESE STORMS HAS AT
LEAST TEMPORARILY REDUCED THE THREAT OF TORNADOES.

PEOPLE IN CARTER...CLAY...JEFFERSON AND MURRAY COUNTIES SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

CMS
Local storm report, Jun 13, 6:51 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
651 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND GST     DUSTIN                  35.27N 96.03W
06/13/2005  60 MPH           HUGHES             OK   BROADCAST MEDIA

            ESTIMATED WIND SPEED BY MEDIA - RELAYED BY WFO TULSA

&&

JPIKE
Local storm report, Jun 13, 6:52 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
652 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             5 N HENNEPIN            34.58N 97.35W
06/13/2005  0.88 INCH        GARVIN             OK   CO-OP OBSERVER

&&

JPIKE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:13 PM CDTSevere Thunderstorm WarningOUNGreer, Kiowa47 min
Jun 12, 7:16 PM CDTSevere Thunderstorm WarningOUNCleveland, Logan, McClain, Oklahoma59 min
Jun 12, 7:30 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Grady, Kingfisher45 min
Jun 12, 7:44 PM CDTSevere Thunderstorm WarningOUNWashita31 min
Jun 12, 7:58 PM CDTSevere Thunderstorm WarningOUNKiowa47 min
Jun 12, 8:03 PM CDTSevere Thunderstorm WarningOUNLincoln, Payne57 min
Jun 12, 8:29 PM CDTSevere Thunderstorm WarningOUNPottawatomie31 min
Jun 13, 3:39 PM CDTSevere Thunderstorm WarningOUNCleveland51 min
Jun 13, 4:17 PM CDTSevere Thunderstorm WarningOUNPottawatomie43 min
Jun 13, 4:26 PM CDTSevere Thunderstorm WarningOUNComanche34 min
Jun 13, 4:29 PM CDTSevere Thunderstorm WarningOUNGarvin, Grady, McClain46 min
Jun 13, 4:56 PM CDTSevere Thunderstorm WarningOUNPottawatomie, Seminole49 min
Jun 13, 5:00 PM CDTSevere Thunderstorm WarningOUNComanche, Stephens45 min
Jun 13, 5:09 PM CDTSevere Thunderstorm WarningOUNCleveland51 min
Jun 13, 5:13 PM CDTSevere Thunderstorm WarningOUNGarvin, Grady, McClain47 min
Jun 13, 5:22 PM CDTSevere Thunderstorm WarningOUNCotton38 min
Jun 13, 5:44 PM CDTSevere Thunderstorm WarningOUNHughes, Seminole46 min
Jun 13, 5:44 PM CDTSevere Thunderstorm WarningOUNStephens46 min
Jun 13, 5:52 PM CDTSevere Thunderstorm WarningOUNPottawatomie23 min
Jun 13, 5:56 PM CDTSevere Thunderstorm WarningOUNCotton49 min
Jun 13, 6:06 PM CDTSevere Thunderstorm WarningOUNGarvin39 min
Jun 13, 6:26 PM CDTSevere Thunderstorm WarningOUNHughes, Seminole49 min
Jun 13, 6:29 PM CDTSevere Thunderstorm WarningOUNPontotoc46 min
Jun 13, 6:30 PM CDTSevere Thunderstorm WarningOUNCarter, Stephens45 min
Jun 13, 6:43 PM CDTSevere Thunderstorm WarningOUNCotton, Jefferson47 min
Jun 13, 6:45 PM CDTSevere Thunderstorm WarningOUNGarvin, Murray45 min

Nearby

Tornado Warnings in Oklahoma, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.